Can migraine headaches be linked to someones blood sugars?

funnygirl98
By funnygirl98 Latest Reply 2014-08-18 04:08:45 -0500
Started 2014-05-31 10:43:15 -0500

I've been getting migraine headaches for a few years now and it always seems like when I get one comming on it has an affect on my blood sugars either go too low and sometimes they're on the higher end. If anyone also has this plz let me know how u treat the two problems.


5 replies

Siler Grace
Siler Grace 2014-08-18 04:08:45 -0500 Report

Hi Funnygirl, I have suffered with Migraines for over 20+ years. Whenever I get them I have absolutely no desire to eat because of the nausea. My blood sugar then bottoms out. My migraines can last anywhere from a day to 3 days. My husband insists that I eat something, even if it's just crackers and peanut butter. It's important to have someone around you to keep an eye on you, especially when you sleep. A Migraine is when your blood vessels constrict. Drinking caffeine helps but also messes with your sugars. A great website is www.migraine.com. You should be able to search for your question there, as well.

Gabby
GabbyPA 2014-06-02 06:37:39 -0500 Report

It might be blood pressure too. My husband gets bad headaches when is blood pressure drops too low.

RebDee
RebDee 2014-05-31 13:53:40 -0500 Report

All my life I have had migraine headaches, even before I knew I had diabetes. However, in the past 4 months, since I started on my NO WHITE Diet (no white flour, noodles, rice, potatoes, bread), and have started using gluten free ingredients, I have found that I am not getting migraines. Until you asked, I didn't even realize it. What a pleasure not having headaches!

haoleboy
haoleboy 2014-05-31 13:31:19 -0500 Report

There is some evidence that suggests that low blood sugar can trigger migraines. If your BGL is "rollercoastering" your migraine might be a symptom rather than being the cause of your lows.
Not being a migraine sufferer all I can offer is that you probably should work really hard on keeping you BGL's steady (how to do that is another story) .

_/\_
Steve

RebDee
RebDee 2014-05-31 13:56:39 -0500 Report

I use an insulin pump, and since starting my diet to lose weight (although I haven't really lost weight but I have lost inches), I have had to have my pump adjusted twice because of the lows (never highs). The lows causes shakes and more rapid heartbeat and breathing but no headaches.

Next Discussion: Diabetes »